My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

My 17-year-old has stopped taking Concerta after 10 years. What affect will this have on his ADHD?

 

Answers From Experts & Organizations (1)

ADHD
12 Answers
84 Helpful Votes
23 Followers
A.

Seventy percent of teens diagnosed when they are younger continue to have symptoms of their ADHD that affect their functioning as adolescents. Once your son stops taking his medication (Concerta), his symptoms will return relatively quickly.

Unless he has learned other compensatory techniques or has outside help, his symptoms will affect both his academic performance in school and his relationships with others. If he is driving, he may have more difficulty focusing and with distractibility. Teens with untreated ADHD tend to have more car accidents and get more speeding tickets.

All of this should be explained to him and I would suggest that he go in for a visit to discuss this and his decision to stop his medication with his health care provider.

I often use this situation as an opportunity for the teen to learn more about how his ADHD affects him and why or whether he need to continue his medication to treat his symptoms.
   

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

20 of 25 found this helpful
Read the Original Article: Concerta